# SDR 2009FA0000197

- Difficulty date: March 9, 2009
- Submitted: March 9, 2009
- Operation: General aviation
- Aircraft: N3170C
- Make and model: Airtrc AT301
- Aircraft serial: 3010591
- Aircraft time: 4,590 hours
- Engine: Pwa R1340AN1
- Engine time: 727 hours
- Propeller: Hamstd 12D40
- System (JASC): 6111 · Propeller Blade Section
- Part: Shaft
- Condition: Sheared
- Location: Counterweight
- Component: Propeller Hub, Hamstd
- Component part number: 12D4012
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

AT THE TRANSITION FROM DECENT TO LEVEL FLIGHT ON A SEEDING PASS, PROP RPM WAS INCREASED AND A VIBRATION WAS FELT. AS THE THROTTLE WAS ADVANCED THE VIBRATION INCREASED DRAMATICALLY. THE ACFT WAS FORCED TO LAND AND AT LOW SPEED, FLIPPED OVER AS IT BROKE THROUGH A FOOT OF SNOW. ON SCENE INVESTIGATION REVEALED THAT ONE OF THE COUNTERWEIGHT BEARING SHAFTS HAD SHEARED, AND WAS NO LONGER PENETRATING THE PROPELLER BLADE.
